Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 19, NWS Northern Indiana

February 17, 2012

NWS Northern Indiana issued this small craft advisory at Feb 17, 2012, 3:51 PM EST. It took effect at Feb 18, 2012, 7:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 3:51 PM EST (20:51 UTC)
In effect from
Feb 18, 2012, 7:00 AM EST
Expired
Feb 18, 2012, 9:13 PM EST
In force
14 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WHUS73 KIWX 172051
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EST FRI FEB 17 2012

LMZ043-046-180500-
/O.NEW.KIWX.SC.Y.0019.120218T1200Z-120219T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
351 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO
5 AM EST SUNDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING
  NORTH SATURDAY. NORTHEAST WINDS TO 15 KNOTS SATURDAY NIGHT. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
069 
WHUS73 KIWX 180302
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EST FRI FEB 17 2012

LMZ043-046-181115-
/O.CON.KIWX.SC.Y.0019.120218T1200Z-120219T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1002 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
5 AM EST SUNDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING 
  NORTH SATURDAY. NORTHEAST WINDS TO 15 KNOTS SATURDAY NIGHT. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
974 
WHUS73 KIWX 180900
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EST SAT FEB 18 2012

LMZ043-046-181700-
/O.CON.KIWX.SC.Y.0019.120218T1200Z-120219T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 5 AM EST SUNDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING
  NORTH BY LATE SATURDAY MORNING. NORTHEAST WINDS TO 15 KNOTS SATURDAY
  NIGHT.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
160 
WHUS73 KIWX 181559
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EST SAT FEB 18 2012

LMZ043-046-190000-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-120219T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1059 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY. WINDS
  VEERING NORTHEAST TONIGHT 10 TO 15 KNOTS.

* WAVES: 3 TO 6 FEET TODAY...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
321 
WHUS73 KIWX 182044
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EST SAT FEB 18 2012

LMZ043-046-190445-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-120219T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
344 PM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* WINDS: NORTH 10 TO 20 KNOTS THIS EVENING VEERING NORTHEAST 5 TO
  15 KNOTS TONIGHT. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
314 
WHUS73 KIWX 190213
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EST SAT FEB 18 2012

LMZ043-046-190315-
/O.CAN.KIWX.SC.Y.0019.000000T0000Z-120219T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
913 PM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WAVE HEIGHTS HAVE SUBSIDED BELOW 4 FEET THIS EVENING.

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:39 PM EST, 12 minutes earlier.

Area forecast discussion, Feb 17, 3:39 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST FRI FEB 17 2012

.SHORT TERM...

AREA OF ISENTROPIC LIFT AHEAD OF APPROACHING CLIPPER SYSTEM WAS
GENERATING AN AREA OF LIGHT SNOW JUST TO OUR NORTH THIS AFTERNOON.
REGIONAL RADAR MOSAIC COUPLED WITH HIGH RES GUIDANCE SUGGEST THIS
WILL REMAIN JUST NORTH OF FORECAST AREA EARLY THIS EVENING.
HOWEVER...AS SURFACE LOW DROPS SOUTH AND EAST LIGHT PCPN WILL AGAIN
BE POSSIBLE AND HRRR SHOWS THIS AFTER ABOUT 01Z. WILL MAINTAIN A LOW
CHANCE POP FOR THIS LIGHT PRECIPITATION POSSIBILITY ACROSS THE FAR
NORTH AS MOISTURE AHEAD OF THIS SYSTEM REMAINS LIMITED. AS LOW PASSES
AND COLD AIR ADVECTION DEVELOPS SHOULD SEE AN INCREASE IN LOW AND
MID LEVEL MOISTURE WITH AID OF LAKE MICHIGAN. DELTA T VALUES
INCREASE TO LOWER TEENS WHICH SHOULD BE ENOUGH TO HELP IN LAKE CLOUD
GENERATION AND SOME LIGHT SNOW SHOWERS IN THE NORTH. ANY ACCUMS
EXPECTED TO BE LIGHT AND WILL DEPEND ON DEPTH OF MOISTURE COLUMN.

HIGH PRESSURE QUICKLY MOVES IN ON SATURDAY WITH CLEARING SKIES IN
AFTERNOON AS FLOW VEERS. INCREASE IN HIGH CLOUDS POSSIBLE SATURDAY
NIGHT AS SOUTHERN STREAM SYSTEMS DEEPENS AND SPREADS HIGH LEVEL
MOISTURE NORTH. PRECIPITATION EXPECTED TO REMAIN WELL SOUTH OF
FORECAST AREA.

&&

.LONG TERM...
SUNDAY THROUGH FRIDAY...
PLEASANT WEATHER PATTERN TO BEGIN THE FORECAST PERIOD WITH SFC HIGH
PRESSURE CENTERED OVER THE GREAT LAKES REGION ON SUNDAY THEN
DRIFTING SE INTO OH VALLEY ON MONDAY. AFTER SEASONABLE TEMPERATURES
ON SUNDAY WILL SEE A WARMUP TO BEGIN NEXT WEEK AS MID LEVEL RIDGING
BUILDS EASTWARD INTO THE AREA IN RESPONSE TO STRONG JET DYNAMICS
COMING ONSHORE IN PACIFIC NW WHICH WILL REINFORCE TROUGH OVER FOUR
CORNERS. MEDIUM RANGE MODELS OFFERING VARIED SOLNS IN HANDLING
ENERGY EJECTING OUT OF TROUGH...BUT ALL INDICATIONS POINT TO PERIOD
OF UNSETTLED WEATHER MIDDLE PORTION OF NEXT WEEK. ONE COMMON THEME
AND AN AREA OF HIGHER CONFIDENCE AMONG THE MODELS IS THE PHASING OF
NORTHERN AND SOUTHERN STREAMS AND SUBSEQUENT BROAD LONGWAVE TROUGH
CARVED OUT FROM THE PLAINS TO GREAT LAKES REGION THURSDAY-FRIDAY
TIMEFRAME. WHILE TIMING AND DETAILS OF RESULTING SENSIBLE WEATHER
REMAIN UNCERTAIN...PATTERN SUGGESTS KEEPING POPS IN FCST TUE-THU AND
ABSENCE OF ANY SIGNS OF SFC RIDGING BUILDING IN BEHIND THIS SYSTEM
FAVORS CONTINUED CYCLONIC FLOW AND SMALL CHANCE POPS FRI AS WELL.&&

.AVIATION...

MID LEVEL CLOUDS SHOULD INCREASE AT KSBN THROUGH THE AFTERNOON AND
AT KFWA LATER THIS EVENING AS SHORT WAVE MOVES BY TO THE NORTH. VFR
CONDITIONS EXPECTED REST OF TODAY AND THIS EVENING. AS SURFACE LOW
PASSES TO THE NORTH AND FLOW BECOMES NORTHWEST OVERNIGHT SHOULD SEE
LAKE CLOUD DEVELOPMENT. MODEL SOUNDINGS SUGGEST MVFR CIGS AT KSBN
TOWARD DAYBREAK. PCPN EXPECTED TO BE LIGHT AND MAINLY NORTH OF TAF
SITES BUT KSBN WILL BE ON SOUTHERN FRINGE. COULD SEE SOME FLURRIES
WITH LAKE CLOUDS AND COLD AIR ADVECTION EARLY SAT MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...LOGSDON
AVIATION...LASHLEY
Hazardous weather outlook, Feb 17, 3:20 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 AM EST FRI FEB 17 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
320 AM EST FRI FEB 17 2012 /220 AM CST FRI FEB 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
320 AM EST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.